Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 115, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 23, 2013, 2:30 PM CDT for Adams County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2013, 2:30 PM CDT (19:30 UTC)
- Expired
- Jun 23, 2013, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Adams County, IL
The radar
The Lincoln radar (KILX), 146 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS53 KLSX 231930
SVRLSX
ILC001-232000-
/O.NEW.KLSX.SV.W.0115.130623T1930Z-130623T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 300 PM CDT
* AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
QUINCY...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMP POINT...CLAYTON...GOLDEN...PALOMA...COLUMBUS...COATSBURG...
CHATTON AND LA PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3999 9091 3984 9122 3999 9135 4020 9101
4019 9091
TIME...MOT...LOC 1930Z 236DEG 30KT 3996 9119
HAIL...<.75IN
WIND...60MPH
$$
TRUETT2 follow-up statements
754
WWUS53 KLSX 231945
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT SUN JUN 23 2013
ILC001-232000-
/O.CON.KLSX.SV.W.0115.000000T0000Z-130623T2000Z/
ADAMS IL-
245 PM CDT SUN JUN 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ADAMS COUNTY UNTIL 300 PM CDT...
AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP POINT...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...GOLDEN...CHATTON AND LA PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4019 9091 3999 9091 3991 9107 3988 9115
4008 9120 4020 9101
TIME...MOT...LOC 1945Z 236DEG 20KT 4003 9105
HAIL...<.75IN
WIND...60MPH
$$
TRUETT586
WWUS53 KLSX 232001
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT SUN JUN 23 2013
ILC001-232010-
/O.EXP.KLSX.SV.W.0115.000000T0000Z-130623T2000Z/
ADAMS IL-
301 PM CDT SUN JUN 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4019 9091 3999 9091 3991 9107 3988 9115
4008 9120 4020 9101
TIME...MOT...LOC 1945Z 236DEG 20KT 4003 9105
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 23, 12:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1245 PM CDT SUN JUN 23 2013 .UPDATE... ISSUED AT 1244 PM CDT SUN JUN 23 2013 UPDATED GRIDS TO ADJUST POPS A BIT WITH EXITING/WEAKENING ACTIVITY TO OUR EAST AND NEXT ROUND MOVING INTO NORTHERN PORTIONS OF FORECAST AREA. OTHERWISE...WILL STILL SEE HIGHS IN THE UPPER 80S TO LOW 90S WITH HEAT INDICIES NEAR 100 OVER CENTRAL MO THIS AFTERNOON. BYRD && .SYNOPSIS... ISSUED AT 245 AM CDT SUN JUN 23 2013 UPPER LEVEL PATTERN HAS GOTTEN A BIT MUDDLED AS CONVECTION FROM YESTERDAY LEFT A MESOSCALE CONVECTIVE VORTEX IN CENTRAL ILLINOIS...AND THEN THERE IS THE UPPER LOW THAT CONTINUES TO RETROGRADE FROM TENNESSEE TO THE NORTHWEST. THIS HAS ALLOWED THE UPPER LEVEL HIGH/RIDGE TO BE NEARLY BROKEN IN TWO WITH THIS OBVIOUS WEAKNESS EXTENDING THROUGH THE CENTER OF THE CWA. AT THE SURFACE...NUMEROUS BOUNDARIES REMAIN FROM CONVECTION...INCLUDING ONE THAT IS MOVING WEST ACROSS THE METRO AT THIS MOMENT...SHIFTING THE WIND FROM SOUTHWEST TO SOUTHEAST. TEMPERATURES GENERALLY ARE IN THE 70S. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 245 AM CDT SUN JUN 23 2013 AFTER YESTERDAYS RENDITION OF CONVECTION-GONE-WILD...MY CONFIDENCE IN ANY ONE MODEL SOLUTION IS QUITE LOW. THAT BEING SAID...I BELIEVE THERE ARE A FEW FEATURES THAT CAN BE FOCUSED ON FOR TRIGGERING THUNDERSTORMS TODAY. THE FIRST IS THE MCV/RETROGRADING LOW TO OUR SOUTHEAST WHICH COULD INTERCEPT THE BROAD MOIST LOW LEVEL FLOW TO DEVELOP ISOLATED/SCATTERED THUNDERSTORMS FROM NEAR THE ST. LOUIS METROPOLITAN AREA EASTWARD INTO CENTRAL ILLINOIS THIS MORNING. THEN LATER THIS MORNING AND INTO THE AFTERNOON...OUTFLOW FROM CENTRAL/NORTHERN PLAINS IN COMBINATION WITH AN APPROACHING SHORTWAVE TROF ACROSS THE PLAINS WILL AID THUNDERSTORM DEVELOPMENT FROM THE WEST. THEN IN BETWEEN...DIURNAL INSTABILITY COULD LEAD TO ADDITIONAL ISOLATED/SCATTERED CONVECTION. MANY OF THE CONVECTION ALLOWING MODELS SHOW SOME FLAVOR OF THIS SCENARIO...WITH MORNING STORMS FROM ST. LOUIS AND POINTS EAST...THEN THUNDERSTORMS DEVELOPING BY AFTERNOON TO OUR WEST...AND GROWING UPSCALE INTO AN MCS THAT MOVES ACROSS AT LEAST THE NORTHERN CWA. GIVEN THE AMOUNT OF INSTABILITY...SEVERE STORMS WILL BE POSSIBLE WITH WIND BEING THE PRIMARY THREAT. TEMPERATURES MAY BE KEPT IN CHECK BY CLOUD COVER TODAY...SO HAVE SPLIT THE MOS GUIDANCE WITH UPPER 80S TO LOWER 90S FORECAST. REMNANTS OF MCS AND RESIDUAL BOUNDARIES COULD RESULT IN ADDITIONAL THUNDERSTORM DEVELOPMENT ON MONDAY...AS THE UPPER LEVEL RIDGE AXIS TRIES TO BUILD NORTH ACROSS THE CWA. HIGH TEMPERATURES WILL INCREASE WITH HIGHS IN THE LOWER TO MIDDLE 90S. CVKING .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 245 AM CDT SUN JUN 23 2013 HOT AND HUMID CONDITIONS EXPECTED TUESDAY THROUGH THURSDAY AS UPPER LEVEL RIDGE BUILDS BACK TO THE WEST AND 850MB TEMPERATURES SOAR ACROSS THE CWA. ONLY LOW CHANCE POPS MAINTAINED AS TIMING OF ANY NORTHWEST SHORTWAVES AND EVENTUAL COLD FRONT ARE STILL TO BE PINNED DOWN. COOLER AIR LOOKS TO ARRIVE BY NEXT WEEKEND THOUGH WITH HIGHS ONLY IN THE 80S AS HIGH PRESSURE RIDGE BUILDS SOUTH ACROSS THE MIDWEST. CVKING && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1244 PM CDT SUN JUN 23 2013 STILL HARD TO PIN DOWN COVERAGE AND TIMING OF STORMS THIS AFTERNOON AND EARLY EVENING. SO KEPT VCTS MENTION AT KUIN AND METRO AREA TAFS FOR NOW. KCOU SHOULD STAY DRY WITH STORMS JUST NORTH OF THEM. OTHERWISE...WINDS TO PICKUP A BIT FROM THE SOUTH WITH GUSTS TO NEAR 25 MPH AT TIMES...BEFORE DIMINISHING AROUND SUNSET. WINDS TO PICKUP FROM THE SOUTHWEST BY MIDMORNING ON MONDAY. SPECIFICS FOR KSTL...STILL HARD TO PIN DOWN COVERAGE AND TIMING OF STORMS LATE THIS AFTERNOON AND EARLY EVENING FOR NOW. SO KEPT VCTS MENTION AT KSTL AFTER 22Z. OTHERWISE...WINDS TO PICKUP A BIT FROM THE SOUTH WITH GUSTS TO NEAR 25 MPH AT TIMES...BEFORE WINDS AND STORMS DIMINISH AFTER 02Z MONDAY. WINDS TO PICKUP FROM THE SOUTHWEST AROUND 12KTS BY 15Z MONDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 23, 3:37 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 AM CDT SUN JUN 23 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 AM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING FROM THE ST. LOUIS METROPOLITAN AREA EAST TO CENTRAL ILLINOIS. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS...AND POSSIBLY OVERNIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON THROUGH TONIGHT. CVKING
In the hours before
Local storm report, Jun 23, 1:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 2 W CARTTER 38.54N 88.94W
06/23/2013 MARION IL LAW ENFORCEMENT
WATER OVER INTERSECTION OF ILLINOIS ROUTE 37 AND
CARTTER ROAD.
&&
BYRDLocal storm report, Jun 23, 1:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 5 W HELM 38.52N 88.81W
06/23/2013 MARION IL LAW ENFORCEMENT
WATER OVER ROAD JUST WEST OF INTERSECTION OF ILLINOIS
ROUTE 161 EXTENSION AND BUCHANAN ROAD.
&&
BYRDLocal storm report, Jun 23, 1:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
120 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD FARINA 38.83N 88.78W
06/23/2013 FAYETTE IL LAW ENFORCEMENT
WATER OVER SEVERAL ROADS IN THE FARINA AREA
EARLIER...BUT WATER HAS SINCE RECEDED.
&&
BYRDSpecial weather statement, Jun 23, 2:04 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 204 PM CDT SUN JUN 23 2013 ILZ095-231945- ADAMS IL- 204 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ADAMS COUNTY UNTIL 245 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR QUINCY...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURTON QUINCY REGIONAL AIRPORT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, Jun 23, 2:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST HANNIBAL 39.71N 91.38W
06/23/2013 E45 MPH MARION MO TRAINED SPOTTER
GUSTS 40 TO 45 MPH...
&&
KARLZLocal storm report, Jun 23, 2:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL QUINCY 39.93N 91.39W
06/23/2013 M0.50 INCH ADAMS IL EMERGENCY MNGR
HAIL REPORTED ON THE EAST SIDE OF QUINCY. 1.33 INCHES
OF RAIN SINCE 205 PM.
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:21 AM CDT | Flash Flood Warning | LSX | Madison | 3 hr |
| Jun 23, 11:31 AM CDT | Areal Flood Warning | LSX | Madison | 9 hr |
| Jun 23, 11:54 AM CDT | Flash Flood Warning | LSX | Fayette, Marion | 6 hr |
| Jun 23, 2:35 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 23, 5:50 PM CDT | Areal Flood Warning | LSX | Fayette, Marion | 6 hr |
| Jun 23, 6:06 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
| Jun 23, 6:19 PM CDT | Flash Flood Warning | LSX | Madison | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.